Back to All Events

Anaphylaxis Awareness Week

Anaphylaxis Awareness Week

Anaphylaxis is a severe allergic reaction that can develop quickly and requires immediate action. Anaphylaxis Awareness Week helps people recognise the warning signs, understand how to respond and create safer, more inclusive workplaces for those living with serious allergies.

Awareness and Safety Tips

Know the warning signs. These may include swelling of the throat or tongue, difficulty breathing or swallowing, wheezing, dizziness, confusion or collapse.

Take allergies seriously. Never dismiss concerns or assume that a small exposure cannot cause a serious reaction.

Respect allergy information. Follow agreed procedures for preparing, storing, labelling and sharing food or other potential allergens.

Be prepared. People prescribed adrenaline auto-injectors should carry two, check their expiry dates and follow the instructions provided for their device.

Act immediately. If anaphylaxis is suspected, use the person’s adrenaline auto-injector if available and call 999, clearly stating “anaphylaxis.”

Stay with the person. Follow emergency-service instructions and do not encourage them to stand or walk, even if they begin to feel better.

Ideas for Managers

  1. Ensure staff know how to recognise anaphylaxis and follow the organisation’s emergency procedure.
  2. Discuss reasonable adjustments privately with employees who have serious allergies.
  3. Keep allergy and emergency information current, accessible and confidential.
  4. Review workplace food, catering, cleaning and medication procedures for potential risks.
  5. Make sure emergency access routes, addresses and contact details are clearly available.
  6. Encourage relevant staff to practise with the correct trainer device where appropriate.

Simple Team Idea

Hold a short Anaphylaxis Readiness Check. Review how to summon emergency help, where workplace emergency information is kept and what colleagues should do if someone experiences anaphylaxis. Use recognised guidance and trainer devices only—never practise with a live adrenaline auto-injector.

Previous
Previous
21 September

World Alzheimer's Day

Next
Next
3 December

International Day of Persons with Disabilities